Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 23, 2004, 2:16 PM EDT for Bradford County, Pennsylvania. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2004, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 23, 2004, 3:45 PM EDT
- In force
- 89 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 231817 FFWBGM PAC015-231945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT FRI JUL 23 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 345 PM EDT * AT 212 PM EDT...FLASH FLOODING WAS REPORTED IN NORTH CENTRAL BRADFORD COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAYRE... MILAN...LITCHFIELD...EAST SMITHFIELD AND ATHENS. BRADFORD COUNTY OFFICIALS REPORT SEVERAL ROADS AND BRIDGES WASHED OUT IN NORTH CENTRAL BRADFORD COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON. LAT...LON 4198 7640 4185 7641 4185 7674 4199 7671 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 11:10 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 23, 11:10 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 AM EDT FRI JUL 23 2004 .UPDATE (THIS AFTERNOON)... COLD FRONT IS CURRENTLY ALONG A LINE FROM JUST WEST OF SYR TO JUST WEST OF ELM MOVING STEADILY EAST. WITH BANDS OF HEAVY RAIN CONTINUING AHEAD OF THE FRONT WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE CENTRAL COUNTIES... AND INTO THIS EVENING ACROSS THE SOUTHEAST. GETTING RADAR ESTIMATES OF 4 TO 4.5 INCHES OVER EASTERN SULLIVAN COUNTY LATE THIS MORNING. ELSEWHERE JUST SOME LOCALIZED 1 TO 2 INCH AMOUNTS. HOWEVER WITH SOME BREAKS DEVELOPING IN THE OVERCAST ACROSS NORTH CENTRAL PA WILL HAVE TO WATCH THE LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT LATER THIS AFTERNOON FOR ADDITIONAL HEAVY RAINS. LACK OF SHEAR SHOULD PRECLUDE ANY ORGANIZED SEVERE RISK. BASED ON THIS... HAVE UPDATED THE ZONES TO REFINE THE TIMING OF THE RAIN A BIT. HAVE ALSO MENTIONED TURNING COOLER AND LESS HUMID TONIGHT ACROSS NY. .PREVIOUS SHORT TERM (TODAY THRU SATURDAY)... TODAY...A COLD FRONT CURRENTLY EXTENDS FROM SRN QUEBEC THROUGH NRN OHIO AND INTO CENTRAL ILLINOIS. THE FRONT IS NEARLY PARALLEL TO THE UPPER LEVEL FLOW...SO IT WILL BE SLOW TO MOVE THROUGH THE AREA... REACHING NW ZONES AROUND MIDDAY AND CENTRAL ZONES MID TO LATE AFTERNOON. AHEAD OF THE FRONT...SHOWERS AND TSTORMS WILL CONTINUE AS SHORTWAVE ENERGY MOVES THROUGH. THE COVERAGE/INTENSITY OF ANY STORMS WILL DEPEND ON THE AMOUNT OF HEATING. ETA BUFKIT SOUNDINGS ARE SHOWING CAPES NEAR 2000 AROUND MIDDAY SOUTH OF THE FRONT...BUT THAT IS WITH TEMPS IN THE LOWER 80S AND DEWPOINTS IN THE LOWER 70S. THERE IS A CHANCE WE COULD SEE A LITTLE SUN THIS MORNING...WHICH WOULD GET TEMPS INTO THE UPPER 70S...BUT THE ETA CAPES ARE PROBABLY A WORST CASE SCENARIO. IN ANY EVENT...SHOULD STORMS FORM...WET BULB ZERO LEVELS ARE LOW AND THERE IS A MID-LEVEL DRY LAYER...SO HAIL AND GUSTY WINDS ARE POSSIBLE...NOT TO MENTION HEAVY RAIN. WINDS ALOFT WILL CONTINUE TO BE WEAK WITH PWS OF 1.75 TO 2...SO WILL KEEP FLASH FLOOD WATCH GOING FOR SE HALF OF THE AREA TODAY. TONIGHT...HIGH PRESSURE BUILDS INTO SE CANADA WHICH SHOULD CLEAR OUT THE NW PORTION OF THE AREA. THE COLD FRONT MOVES THROUGH SE ZONES DURING THE EVENING...ONLY MOVING AS FAR AS THE COASTLINE BY SAT MORNING. WILL KEEP LIKELY POPS ACROSS FAR SE ZONES AND CHC POPS OVER CENTRAL ZONES. WITH COLD AIR MOVING IN OVER WET GROUND...FOG SHOULD BE FAIRLY WIDESPREAD...SO WILL MENTION IN ZONES. SATURDAY...A TROUGH DIGGING INTO THE CENTRAL U.S. KEEPS THE UPPER FLOW SOUTHWEST OVER THE NE U.S.. SHORTWAVE ENERGY MOVING THROUGH THE SW FLOW ALOFT COMBINED WITH CONVERGENT LOW LEVEL FLOW SHOULD KEEP A CHANCE OF SHOWERS GOING ACROSS SE ZONES...WITH NW ZONES REMAINING DRY. && .LONG TERM (SUNDAY-THURSDAY)... THE PATTERN DOESNT CHANGE MUCH THROUGH THE MIDDLE OF NEXT WEEK... WITH SOUTHWEST FLOW ALOFT...HIGH PRESSURE EXTENDING FROM THE MIDWEST INTO SE CANADA...AND A FRONTAL BOUNDARY OVER THE MID-ATLANTIC REGION. SHORTWAVES IN THE UPPER FLOW WILL BRING A CHC OF SHOWERS/TSTORMS EVERY DAY...ESPECIALLY OVER SE ZONES. .AVIATION... DUE TO WIDESPREAD HAZE AND MIST, MVFR CONDITIONS WILL PERSIST THROUGH THE EARLY MORNING PERIOD DUE TO VSBY RESTRICTIONS. A COLD FRONT MOVING THROUGH THE REGION WILL ALSO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION. THIS WILL CONTINUE THE MVFR CONDITIONS THROUGH MIDDAY DUE TO BOTH VSBY/CIGS RESTRICTIONS. AFTER 18Z TODAY, THE ACTIVITY WILL DIMINISH AND CONDITIONS SHOULD IMPROVE TO VFR BUT CIGS WILL PROBABLY BE IN THE 040/060 RANGE. SOME LIGHT FOG CAN BE EXPECTED AGAIN AFTER MIDNIGHT TONIGHT BRINGING MVFR VSBY RESTRICTIONS AGAIN. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THROUGH THIS AFTERNOON ACROSS THE SE HALF. PA...FLOOD WATCH THROUGH THIS AFTERNOON ALL ZONES. && DAYS 1-7...VAN AUSDALL AVIATION...JML
Hazardous weather outlook, Jul 23, 4:30 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 430 AM EDT FRI JUL 23 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-231000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 430 AM EDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SLOW MOVING THUNDERSTORMS AHEAD OF A COLD FRONT COULD PRODUCE LOCALIZED FLASH FLOODING. PLEASE REFER TO PRODUCT: ALBFFABGM FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
In the hours before
Special weather statement, Jul 23, 1:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 139 PM EDT FRI JUL 23 2004 NYZ055-056-PAZ038-039-231845- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 144 PM EDT FRI JUL 23 2004 ...A LINE OF THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... AT 143 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM CATATONK TO ATHENS TO CANTON....MOVING EAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR... OWEGO AT 150 PM. NEWARK VALLEY AT 200. MAINE TO ENDICOTT AND TOWANDA AROUND 215. BINGHAMTON TO CHOCONUT AND WYLUSING AROUND 240 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 1.5 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR DETAILS FROM THE NATIONAL WEATHER SERVICE. GILT
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.